Alert archive / Nebraska / Special Weather Statements in 2016

Special Weather Statement, NWS North Platte, NE

July 9, 2016Cherry County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 9, 2016, 6:02 PM MDT for Cherry County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2016, 6:02 PM MDT (00:02 UTC)
Expired
Jul 9, 2016, 6:30 PM MDT
In force
28 min
Issued by
NWS North Platte, NE

County Cherry County, NE

The radar

The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3243 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
2013 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.3

Open this sounding in Storm Lab

The text

As transmitted.

277 
WWUS83 KLBF 100002
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM MDT SAT JUL 9 2016
 
NEZ094-100030-
WESTERN CHERRY NE-
602 PM MDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL
630 PM MDT...

AT 601 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF MEDICINE LAKE...OR 30 MILES SOUTHEAST OF GORDON...
MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...
HIGHWAY 61 CROSSING THE SNAKE RIVER AND INDIAN HILL.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 201 AND 209.
 
LAT...LON 4251 10168 4268 10177 4281 10149 4257 10135
TIME...MOT...LOC 0001Z 248DEG 15KT 4263 10165 

$$

SNIVELY/POWER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:25 PM MDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 9, 2:25 PM MDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
325 PM CDT SAT JUL 9 2016

.SHORT TERM...(This evening through Sunday)
Issued at 325 PM CDT Sat Jul 9 2016

Showers and thunderstorms are already beginning to develop across
western Nebraska. As the afternoon progresses, showers will become
more widespread and begin to move eastward. Best chance for storms
will be across the northern half of the region where plenty of
moisture and instability exists. Current SPC outlook has most of
central Nebraska under a marginal risk, which seems reasonable.
Scattered strong to severe storms are possible especially early in
the evening. As the dryline drifts back eastward through the evening
and instability begins to weaken, showers will slowly decrease in
strength and eventually diminish. Overnight lows will remain on the
warmer side (only in the upper 60s and low 70s).

Dry conditions will return for much of Sunday. The main concern on
Sunday will be the rising temperatures. Hottest temperatures are
forecast across the north (mainly Keya Paha and Boyd counties) with
air temperatures reaching up into the upper 90s and heat indexes in
the low 100s. Have issued a heat advisory for these counties from
1pm until 8pm. Another round of showers and thunderstorms are
possible late Sunday, with initiation time anticipated on being
after 00Z Monday.

.LONG TERM...(Sunday night through Saturday)
Issued at 325 PM CDT Sat Jul 9 2016

Sunday night, an upper trough will advance into the northern
plains. This will bring southwest flow aloft to the region.
Isolated storms will be possible during the evening west of a
Bassett through Stockville line, then in the east overnight.
Models in the west by late afternoon, with a slight chance
eastward overnight. Deep layer shear (0-6km) will range from 25 to
30 kts and be supportive of a few strong storms. A low level jet
will also increase by mid evening. Late sunday night, a pacific
front will arrive.

On Monday, highs will cool slightly to the mid 80s northwest to
around 90 southeast. Much drier air will also push eastward. There
remains a slight chance for thunderstorms across the east in the
morning along the pacific front, then across the far southeast
Monday afternoon. The front will stall monday night just
southeast of the forecast area, with a 20-30 percent chance of
elevated storms across the southeast zones.

Dry Tuesday, then at least a chance Wednesday into Wednesday
night, as the front remains near the Nebraska/Kansas border. The
ECMWF appears to generate an MCS across central Nebraska into
northeast Kansas with the GFS to a lesser extent. Storm chances
increase Thursday and Friday with a west-northwest flow aloft and
a surface front just south of the area. A similar scenario for an
MCS to develop Thursday/Thursday night with chances continuing
Friday into Saturday. Atmospheric moisture looks to be above
average, so heavy rainfall is possible with any organized
thunderstorm complex(es). Highs Tuesday through Saturday will
range in the mid to upper 80s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 115 PM CDT Sat Jul 9 2016

For KLBF...VFR conditions continue through Sunday afternoon. A
lowering of clouds can be expected late this afternoon and tonight
as showers develop across the northern portion of Nebraska. Showers
and thunderstorms are not expected to impact KLBF tonight.

For KVTN...VFR conditions also continue through the remainder of the
afternoon. Shower and thunderstorm development is expected in the
early evening hours across northern Nebraska and slowly move
eastward. Increased winds and lowering of both ceilings and
visibilities are expected in any thunderstorm. Showers move east of
the terminal by 04Z Sunday. VFR conditions return for Sunday,
however, wind gusts increase up to 25 knots by midday.

&&

.LBF Watches/Warnings/Advisories...
Heat Advisory from 1 PM to 7 PM CDT Sunday for NEZ006-007.

&&

SHORT TERM...Kulik
LONG TERM...Roberg
AVIATION...Kulik
Hazardous weather outlook, Jul 9, 2:54 PM MDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 PM CDT SAT JUL 9 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-102100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
354 PM CDT SAT JUL 9 2016 /254 PM MDT SAT JUL 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS CAPABLE OF HAIL UP TO NICKEL SIZE
AND WIND GUST TO 50 MPH ARE POSSIBLE THROUGH LATE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A HEAT ADVISORY IS IN EFFECT FOR KEYA PAHA AND BOYD COUNTY SUNDAY
AFTERNOON AND EARLY EVENING.

THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND SUNDAY NIGHT.
SOME STORMS MAY BE STRONG TO SEVERE.

THUNDERSTORMS ARE ALSO POSSIBLE MONDAY AND MONDAY NIGHT...AND
AGAIN WEDNESDAY THROUGH SATURDAY. THE RISK OF SEVERE WEATHER IS
UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

ROBERG

In the hours before

Special weather statement, Jul 9, 5:09 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
509 PM MDT SAT JUL 9 2016

NEZ022-023-035-100000-
GARDEN NE-GRANT NE-ARTHUR NE-
509 PM MDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...EAST CENTRAL GARDEN...
NORTHWESTERN KEITH AND SOUTHWESTERN GRANT COUNTIES UNTIL 600 PM
MDT...

AT 508 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHEAST OF LEWELLEN...OR 16 MILES WEST OF ARTHUR...MOVING
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ARTHUR...JENSEN LAKE...BOURQUIM HILL...HAYTHORN LAKE...
VELMA AND MCKEAG.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 115 AND 134.
 HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 169.

LAT...LON 4189 10193 4150 10148 4139 10195 4140 10205
      4138 10206 4158 10220
TIME...MOT...LOC 2308Z 219DEG 23KT 4151 10201

SNIVELY/POWER
Special weather statement, Jul 9, 5:59 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
559 PM MDT SAT JUL 9 2016

NEZ023-035-100045-
GRANT NE-ARTHUR NE-
559 PM MDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARTHUR...EASTERN
GARDEN AND SOUTH CENTRAL GRANT COUNTIES UNTIL 645 PM MDT...

AT 559 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES WEST OF ARTHUR...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ARTHUR...JENSEN LAKE...HAYTHORN LAKE AND VELMA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 61 BETWEEN MILE MARKERS 122 AND 148.
 HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 168.

LAT...LON 4189 10176 4155 10159 4151 10195 4160 10199
      4174 10198 4175 10201
TIME...MOT...LOC 2359Z 248DEG 9KT 4159 10193

SNIVELY/POWER
Special weather statement, Jul 9, 6:02 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM MDT SAT JUL 9 2016

NEZ094-100030-
WESTERN CHERRY NE-
602 PM MDT SAT JUL 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL
630 PM MDT...

AT 601 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF MEDICINE LAKE...OR 30 MILES SOUTHEAST OF GORDON...
MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
INTERSECTION OF HIGHWAY 61 AND SHADBOLT ROAD...
HIGHWAY 61 CROSSING THE SNAKE RIVER AND INDIAN HILL.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 201 AND 209.

LAT...LON 4251 10168 4268 10177 4281 10149 4257 10135
TIME...MOT...LOC 0001Z 248DEG 15KT 4263 10165

SNIVELY/POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:30 PM MDTSpecial Weather StatementLBFCherry45 min
Jul 10, 3:21 PM MDTSpecial Weather StatementLBFGarden39 min

Nearby

Special Weather Statements in Nebraska, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.